MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, 4-ARM

INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, 4-ARM
Model Number 380614-15
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after a da vinci-assisted radical prostatectomy (without lymphadenectomy) surgical procedure, user informed the technical support engineer (tse) that a recoverable error 23023 occurred on the patient side manipulator (psm)3.Tse learned that the user had power cycled the system.No known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.Fse replaced the patient side manipulator (psm) to correct the reported error.The system was tested and verified as ready for use.Isi did receive a da vinci product involved with this complaint to perform failure analysis.The psm was analyzed and found in system logs, error 23023 was confirmed indicating that the patient side manipulator (psm) encountered a cannula power sensor error.Upon visual inspection, no issues were found related to the reported event.The psm was tested on a patient side cart fixture test platform (pftp) and upon start up the unit failed with an error of 1 which is a power fault issue.A golden cannula sensor and cannula switch was aba tested confirming the components solve the cannula power fault.The complaint was confirmed based on failure analysis, which indicates that the device may have contributed to the customer reported issue.Probable root cause can be attributed to the cannula sensor and cannula switch.
 
Additional Manufacturer Narrative
The probable root cause is attributed to sensor failure from electrical and fiberoptic defect of the cannula sensor and switch of the cannula mount.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
DAVINCI SI
Common Device Name
PATIENT SIDE CART, 4-ARM
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24917881
Report Number2955842-2026-22012
Device Sequence Number10420009
Product Code NAY
UDI-Device Identifier00886874110690
UDI-Public(01)00886874110690
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380614-15
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/24/2026
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date04/17/2026
Supplement Report FDA Received Date05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown